MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1IN BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BECTON DICKINSON NEEDLE 18X1IN BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305181
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation a black speck, suspected to be caused by rubber coring, was reported in a vial.To support the investigation, one hundred samples in sealed blister packaging were submitted for evaluation by the quality team.A visual inspection was conducted using 30x magnification.No damage, defective grinding, or hook anomalies were observed.The bevels and etching were found to be within acceptable standards.A review of the device history record (dhr) was completed for material number 305181, lot 4116544.The review did not identify any quality issues during the production of this lot that could have contributed to the reported condition.Additionally, no related quality notifications were found.All manufacturing processes and final inspections were performed in accordance with specification requirements.Based on the investigation and analysis of the returned sample, the reported issue could not be confirmed.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material: 305181 batch#: 4116544 it was reported by the customer that there was a black speck in the vial from the rubber coring when drawing up the medication.Verbatim: ¿event: we had two different clinicians draw up lidocaine xxx (multidose vial) 1% lot # hn6899 exp 11/1/25.After each clinician drew up the lidocaine at a 90 % angle with two different vials, there was a black speck in the vial from the rubber coring when drawing up the medication.A bd blunt fill needle 18gx1in was used to draw up the medication.Lot # 4116544 exp 8/31/29.¿ additional information lot # 4116544 exp 8/31/29 bd blunt fill needle 18g 1in no patient harm or injury - rubber particle in the medication after puncturing the vial.

Brand Name
NEEDLE 18X1IN BLUNT FILL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21960549
Report Number1911916-2025-00322
Device Sequence Number9252866
Product Code GAA
UDI-Device Identifier30382903051817
UDI-Public(01)30382903051817(11)240425(17)290831(10)4116544
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305181
Device Lot Number4116544
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown